MAUDE Adverse Event Report: COVIDIEN LP LLC V-LOC; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

COVIDIEN LP LLC V-LOC; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number VLOCN008L
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/29/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device opened by the account.The visual inspection of the sample noted one suture and one needle.Microscopic inspection of the loop noted material transfer which is an indication that the loop was welded.This serves as evidence that the loop was broken under tension; however, since the sample was received with the loop open, the force required to break the loop cannot be reliably determined.Additionally, the foil was inspected with light assisted microscopy with no abnormalities.A review of the device history record indicates this device lot number was released meeting all quality release specifications at the time of manufacture.Unfortunately, since no sealed samples were received, a laced through loop test and needle attachment test could not be performed.The most likely root cause for the observed condition was determined to be a result of incorrect handling during application of the suture or excessive tension on the suture.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during a roux-en-y gastric bypass.The loop at the end of the suture strand came open/undone during the last step of the procedure.To correct the issue, the suture strand was removed and replaced.No known consequence or impact to patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
V-LOC
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
COVIDIEN LP LLC
60 middletown ave
north haven CT 06473
MDR Report Key6531804
Report Number1219930-2017-05408
Device Sequence Number14518
Product Code GAT
UDI-Device Identifier20884521073606
UDI-Public20884521073606
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111442
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberVLOCN008L
Device Catalogue NumberVLOCN008L
Device Lot NumberN6H0695X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2017
Initial Date Received by Manufacturer 12/29/2016
Supplement Date Received by Manufacturer12/29/2016
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1